Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 332, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 17, 2005, 6:33 PM CDT for Lubbock County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2005, 6:33 PM CDT (23:33 UTC)
- Expired
- Sep 17, 2005, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 17, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:07 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 17, 3:07 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 307 PM CDT SAT SEP 17 2005 .SHORT TERM... DEEP CONVECTION LOOKING LESS AND LESS LIKELY FOR LATER THIS AFTERNOON AND EVENING. NOT READY TO RULE IT OUT JUST YET...BUT SURFACE TEMPS HAVE RISEN CLOSE TO SUPPOSED CONVECTIVE TEMPS FROM 12Z RAOBS BUT HARDLY ANY CU IF ANY HAS DEVELOPED ANYWHERE NEAR FA. LAPS 19Z IMAGES CONTINUE TO SUGGEST FORMIDABLE CIN OVER MOST OF THE REGION. THE EXCEPTION IS OVER EXTREME SOUTHWEST SECTIONS AND INTO SOUTHEAST NM WHERE PERHAPS A FEW SMALL CU HAVE FORMED PER VISIBLE IMAGE. NAM 18Z RUN STILL BREAKS OUT SOME CONVECTION AFTER 00Z OVER WESTERN SECTIONS AND THERE COULD BE JUST ENOUGH FORCING FOR THIS TO OCCUR SO WILL LEAVE CURRENT POP/WX/QPF GRIDS AS INHERITED WITH ONLY SOME MINOR ADJUSTMENTS. AMOUNT OF INSTABILITY AND VERTICAL WIND PROFILES ARE FAVORABLE FOR SEVERE THUNDERSTORMS SHOULD INITIATION OCCUR AND THIS IS SOMETHING WE WILL HAVE TO WATCH THROUGH THE EARLY EVENING HOURS. ANY STORMS THAT DEVELOP SHOULD WEAKEN QUICKLY AFTER SUNSET. STORMS LOOK EVEN LESS LIKELY ON SUNDAY AFTERNOON AS LOW LEVEL WINDS VEER TO THE SOUTHWEST AND DEWPOINTS DECREASE SOME. WILL KEEP POP GRIDS LESS THAN 20 FOR THE AFTERNOON HOURS. VEERED WIND PROFILE WILL RESULT IN A BETTER DOWNSLOPE COMPONENT THAN WE HAVE HAD LAST FEW DAYS WHICH SHOULD RESULT IN WARMER AFTERNOON TEMPERATURES...ALTHOUGH THE MAV NUMBERS ARE PROBABLY STILL A LITTLE HIGH. .LONG TERM... UPPER RIDGE TO EXPAND WWD OVER WEST TEXAS EARLY IN THE PERIOD. MID/UPPER LEVEL MOISTURE TO BE DISPLACED NWWD AS A RESULT. WILL SEE POPS DECREASE FURTHER MONDAY ALTHOUGH A WEAK COLD FRONT WILL BE ON THE DOORSTEP LATE IN THE DAY. THINK THAT CAP WILL HOLD AND MOISTURE THIN ENOUGH TO KEEP MENTION OF POPS OUT OF THE FORECAST FOR NOW. WILL HAVE TO WATCH ANOTHER FRONT THURSDAY/FRIDAY AS SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN TIER OF STATES AND FLATTENS THE RIDGE. HOWEVER EXPECT FRONT TO STAY TO THE NORTH AND POPS NEAR NIL ATTM. OTHERWISE RIDGE TO DOMINATE WITH MOSTLY CLEAR SKIES AND ABOVE NORMAL TEMPS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 95 63 90 / 20 10 10 10 TULIA 66 96 64 92 / 20 10 10 10 PLAINVIEW 66 97 65 93 / 20 10 10 10 LEVELLAND 66 97 65 93 / 20 10 10 10 LUBBOCK 69 95 65 94 / 20 10 10 10 BROWNFIELD 67 99 66 95 / 20 10 10 10 CHILDRESS 70 98 68 95 / 10 10 10 10 SPUR 70 99 66 96 / 10 10 10 10 ASPERMONT 74 100 69 97 / 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 13/07
Hazardous weather outlook, Sep 17, 11:45 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1145 AM CDT SAT SEP 17 2005 TXZ021>044-181645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1145 AM CDT SAT SEP 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ACROSS THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. A WARM AND MOIST AIRMASS WAS IN PLACE ACROSS THE REGION. STRONG SURFACE HEATING AND A WEAK DISTURBANCE MAY COMBINE TO PRODUCE SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...PARTICULARLY ON THE CAPROCK. HOWEVER...THERE IS A WARM LAYER OF AIR PRESENT AROUND 8000 FEET AND THIS MAY PRECLUDE THUNDERSTORM DEVELOPMENT COMPLETELY. IF THUNDERSTORMS DO DEVELOP THE COMBINATION OF A VERY UNSTABLE AIRMASS AND A FAVORABLE VERTICAL WIND PROFILE WILL RESULT IN AT LEAST A FEW SEVERE STORMS. HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 70 MPH COULD OCCUR WITH ANY SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Sep 17, 5:23 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
523 PM CDT SAT SEP 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 4 W SLATON 33.44N 101.71W
09/17/2005 2.00 INCH LUBBOCK TX BROADCAST MEDIA
GOLFBALL TO HEN EGG HAIL COVERING THE GROUND
&&Local storm report, Sep 17, 5:46 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
546 PM CDT SAT SEP 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 W SLATON 33.44N 101.71W
09/17/2005 2.75 INCH LUBBOCK TX STORM CHASER
GOLFBALL...TENNIS BALL AND BASEBALL HAIL COVERING THE
GROUND. HAIL LASTED 4 MINUTES.
&&Local storm report, Sep 17, 5:48 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
548 PM CDT SAT SEP 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL SLATON 33.44N 101.64W
09/17/2005 1.75 INCH LUBBOCK TX FIRE DEPT/RESCUE
HAIL HAS BEEN FALLING FOR 5 MINUTES
&&Local storm report, Sep 17, 5:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT SAT SEP 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL HALE CENTER 34.06N 101.84W
09/17/2005 1.00 INCH HALE TX TRAINED SPOTTER
SKYWARN SPOTTER
&&Local storm report, Sep 17, 6:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
619 PM CDT SAT SEP 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 2 N FLOYDADA 34.01N 101.34W
09/17/2005 0.88 INCH FLOYD TX FIRE DEPT/RESCUE
0616 PM HAIL 4 S FLOYDADA 33.93N 101.34W
09/17/2005 0.88 INCH FLOYD TX FIRE DEPT/RESCUE
&&Local storm report, Sep 17, 6:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
622 PM CDT SAT SEP 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 2 NE FLOYDADA 34.00N 101.31W
09/17/2005 68 MPH FLOYD TX MESONET
MEASURED BY TEXAS TECH WEST TEXAS MESONET
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 5:03 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 27 min |
| Sep 17, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 57 min |
| Sep 17, 5:30 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 45 min |
| Sep 17, 5:52 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 53 min |
| Sep 17, 6:24 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.